Posted by Elizabeth on May 18, 2001, at 20:03:49
In reply to Re: Ultram, selegiline » Elizabeth, posted by SLS on May 17, 2001, at 19:18:10
> Hi Elizabeth.
> I hope you are in a good place.
Thank you. Yes, I am.
> My doctor mentioned using Moban (molindone) as an augmenter of antidepressants. I experienced a mild improvement with the additions of both Risperdal and Zyprexa. Unfortunately, I experienced unacceptable cognitive side effects when I tried to increase the dosages to 1.5mg and 5.0mg respectively. I was a bit surprised that he would consider an older, typical neuroleptic.
Moban is unique. It is particularly known for causing less sedation and weight gain than other APs (typical and atypical). I just got completely knocked out by it with very little warning. I wasn't asleep: just immobile and speechless. It was bizarre -- unlike anything I've ever experienced before. I'm glad I had someone with me.
> I am supposed to discontinue Parnate, but I am waiting until I get settled into my new apartment.
Good plan. Moving is a major stress, IME.
> I tried tapering, but I began to deteriorate at 40mg.
I think I discussed this in another post: experience with MAOIs tells me that the best way to discontinue them is either to go very slow or very fast.
> I'm going to see if 60mg keeps my head above water in the interim. I don't know what comes next, but the top two candidates are Nardil and Effexor.
Nardil causes serious weight gain for a lot of people. If you try it, watch out for that.
> I'm still waiting to see what lies within my doctor's repertoire of considerations. Since I began seeing him in September, I have tried to remain a fairly passive patient. I had decided to give over control to the doctor and trust his expertise. I didn't want to be my own worst enemy.
Yeah, it's difficult to balance autonomy with taking advice from experts.
> I would like to interrogate him to determine what he knows and what treatments he is considering or willing to use, but I'm not real good at being an assertive consumer when it comes to physicians.
I don't know what to suggest about this one. Because I take buprenorphine, when I've talked to doctors on the phone (I moved recently and had to find a new pdoc) I've *always* asked whether they were open to it. Surprisingly, a lot of the pdocs in this area are, although there are always those few who think I should go into the hospital to "detox" (!). (Being off buprenorphine was the toxic situation for me.)
> To make things worse, my depression makes me feel passive (helpless) and socially inhibited, and I can't help but to avoid challenge and confrontation.
I know what you mean. In the last few years I've become very avoidant and phobic even about leaving my house.
> Sorry. Just thinking out loud.
No apologies necessary.